MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF200TG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while using a surflex fiber, the fiber broke causing an injury to the surgeons right index finger.Gloves removed, betadine applied, and new gloves were used by the surgeon.The procedure was completed using another fiber; there was no harm to the patient.No further medical attention was required for the physicians finger.
 
Event or Problem Description
It was reported that the fiber broke during use causing a welt or burn on the surgeons right index finger.The gloves were removed and betadine and a bandaid applied.The surgeon put on new gloves and the procedure was completed with a second fiber.There was no clinical consequence to the patient and the surgeon required no additional treatment.
 
Additional Manufacturer Narrative
Adverse event/product problem corrected to reflect reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.The device was not available for analysis and therefore the probable cause of the reported incident cannot be determined, therefore an evaluation conclusion code of cause not established as assigned to this event.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
150 baytech drive
san jose CA 95134
MDR Report Key8945698
Report Number2937094-2019-61152
Device Sequence Number11373640
Product Code GEX
UDI-Device Identifier00878953004822
UDI-Public00878953004822
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Model NumberS-LLF200TG
Device Catalogue NumberS-LLF200TG
Device Lot Number0022523853
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/11/2019
02/20/2020
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date10/03/2019
03/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;